UpToDate
Official reprint from UpToDate®
www.uptodate.com ©2017 UpToDate, Inc. and/or its affiliates. All Rights Reserved.

Medline ® Abstract for Reference 79

of 'Cutaneous side effects of conventional chemotherapy agents'

79
TI
Probable cytarabine-induced acral erythema: report of 2 pediatric cases.
AU
Ozmen S, Dogru M, Bozkurt C, Kocaoglu AC
SO
J Pediatr Hematol Oncol. 2013;35(1):e11.
 
Acral erythema (palmoplantar erythrodysesthesia) is a localized skin side effect that is seen most often in patients receiving cytarabine, liposomal pegylated doxorubicin, capecitabine, and 5-fluorouracil. It is characterized by painful erythema of both palms and soles with symmetrically well-defined borders, which may progress to bullae formation and desquamation. It is frequently occurred in patients with acute myeloid leukemia and lymphoma. Here, we reported 2 cases of acral erythema that developed during cytarabin-etoposide and cytarabine-mitoxantrone combination treatment for acute myeloid leukemia. Although rarely reported in children, pediatricians should especially be aware of this reaction when taking care of children who receive chemotherapy.
AD
Dr. Sami Ulus Research and Training Hospital of Women's and Children's Health and Diseases, Pediatric Allergy Department, Ankara, Turkey.
PMID